Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 7, NWS Goodland, KS

January 28, 2009Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado; 8 counties in Kansas

NWS Goodland, KS issued this wind advisory at Jan 28, 2009, 11:32 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2009, 11:32 AM MST (18:32 UTC)
Expired
Jan 28, 2009, 3:00 PM MST
In force
3 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 41 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2387 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 281832
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1132 AM MST WED JAN 28 2009

...WINDY CONDITIONS ACROSS THE TRI STATE REGION...

.GUSTY WINDS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON.

COZ090-091-KSZ001>003-013>015-027-028-NEZ079>081-282200-
/O.NEW.KGLD.WI.Y.0007.090128T1832Z-090128T2200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON...MCCOOK
1132 AM MST WED JAN 28 2009 /1232 PM CST WED JAN 28 2009/

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST /4 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST /4 PM CST/ THIS
AFTERNOON. 

WINDS FROM THE NORTHWEST AT 30 TO 35 MPH WILL OCCASIONALLY GUST UP
TO 45 MPH THROUGH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
BLM
1 follow-up statement
000 
WWUS73 KGLD 282156
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MST WED JAN 28 2009

...WINDS DIMINISHING ACROSS THE TRI STATE REGION...

.BREEZY CONDITIONS WILL CONTINUE TO DECREASE.

COZ090-091-KSZ001>003-013>015-027-028-NEZ079>081-282300-
/O.EXP.KGLD.WI.Y.0007.000000T0000Z-090128T2200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON...MCCOOK
256 PM MST WED JAN 28 2009 /356 PM CST WED JAN 28 2009/

...WIND ADVISORY WILL EXPIRE AT 3 PM MST /4 PM CST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM MST /4 PM CST/ THIS
AFTERNOON. 

WINDS FROM THE NORTHWEST AT 30 TO 40 MPH HAVE BEGUN TO DECREASE
ACROSS MOST OF THE TRI STATE REGION. SUSTAINED WINDS OF 20 TO 25
MPH...WITH A FEW GUSTS UP TO 35 MPH ARE POSSIBLE THROUGH THE NEXT
HOUR...BUT EXPECT WINDS TO CONTINUE TO QUICKLY FALL WELL BELOW
ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$
BLM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 10:34 AM MST, 58 minutes earlier.

Area forecast discussion, Jan 28, 10:34 AM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MST WED JAN 28 2009

.UPDATE...
1025 AM MST WED JAN 28 2009

UPDATED THE SHORT TERM FORECAST...MAINLY TO INCREASE TODAYS
TEMPERATURES A BIT AND DECREASE THE WINDS TO REMOVE 40KT GUST
WORDING. AWARE THAT BORDERLINE ADVISORY WINDS ARE POSSIBLE...BUT
ONLY OVER A VERY SHORT TIME FRAME...18Z TO 21Z. GIVEN THIS SHORT
TIME FRAME AND MODEL DISAGREEMENTS ON MIXING LAYER
HEIGHTS...THOUGHT IT BEST TO NOT GO WITH AN ADVISORY. SUSTAINED
WINDS OF 22G30KT LOOKS TO BE MORE LIKELY TODAY AND EARLY THIS
AFTERNOON. WILL CONTINUE TO MONITOR WIND OBS FOR ADVISORY
CRITERIA. THREAT OF SUCH WILL BE GONE BY 21Z OR 22Z.
&&

.AVIATION...
1034 AM MST WED JAN 28 2009

FOR THE 18Z TAF CYCLE...VFR CONDITIONS WITH SCT-BKN MID LEVEL
CLOUDS WILL PREVAIL THROUGHOUT THE ENTIRE TAF PERIOD. BREEZY WINDS
TO START WITH...FROM THE NORTHWEST AT 20G30KT WITH POSSIBLY A FEW
GUSTS UP TO 35 KTS SHOULD LAST ONLY UNTIL ABOUT 22Z OR 23Z. AFTER
23Z...WINDS WILL DIMINISH FROM THE WEST AND NORTHWEST TO ABOUT 10
KTS.

BLM
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jan 28, 2:10 AM MST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
210 AM MST WED JAN 28 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
210 AM MST WED JAN 28 2009 /310 AM CST WED JAN 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Kansas, 2009Wind Advisories in Nebraska, 2009Wind Advisories in Colorado, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.